Although drug manufacturers claim that muscle side effects from statin drugs occurs in only around 2% or people or less, my experience is very different.
I see muscle weakness and achiness develop in the majority of people taking Lipitor, Crestor, Zocor, Vytorin, etc. I'd estimate that nearly 90% of people get these feelings sooner or later.
Thankfully, the majority of the time these feelings are annoyances and do not lead to any impairment. Full-blown muscle destruction is truly rare--I've seen it once in over 10 years and thousands of patients.
The higher the dose of statin drug and the longer you take it, the more likely you're going to have muscle aches.
I experienced a strange phemomenon myself today. I worked outdoors for about 4 hours, pulling weeds, digging in the dirt, spreading topsoil. (I have an area of overgrowth in the front yard.) Admittedly, I worked pretty hard and it was a warm, humid day.
I was sore, as you'd expect at age 49. But, much more than that, I was exhausted --my muscles ached and I had barely enough strength to get up the stairs.
Hoping for some relief, I took an extra dose of coenzyme Q10. I usually take 50-100 mg per day. Today, when I felt this overwhelming muscle fatigue, I took an additional 200 mg. Within 10 minutes, I felt a surge of energy. It was, in fact, a perceptible, quite dramatic feeling.
I am thoroughly convinced, through my own experiences on Lipitor (I have a high LDL particle number despite a healthy lifestyle, among other abnormalities), and the experiences of many other people, that coenzyme Q10 can be an extremely useful tool to minimize the muscle aches and weakness of the statin drugs.
If you do indeed need to take one of these agents, coenzyme Q10 is worth knowing about. Supplementing coenzyme Q10 has, for me, been a real lifesaver. For many people, LDL reduction is a crucial part of their heart scan score control program. In my experience, many of them would not be able to take the drug without eozyme Q10.